Biologics and sex drive : Since being on biologics and... - NRAS

NRAS
28,454 members โ€ข 33,715 posts

Biologics and sex drive

Buckybri
Buckybri
โ€ข26 Replies

Since being on biologics and mtx I have totally lost my sex drive or maybe it has nothing to do with the meds has anyone had the same issue and if so what did they do ? Thanks .

26 Replies
oldest โ€ข newest

Hi Buckibri, I feel you. I am in the same boat here. Since starting and now on biologic #3, I have had no sex drive at all. My fatigue level is quite high and I have very little energy every day. Not sure how to get out of this funk either.

It might just be fatigue. NRAS has some leaflets on this topic. Don't worry.

What sex drive mine went out the door years ago sadly. xxxx

springcross
springcross
in reply to sylvi

๐Ÿ˜๐Ÿ˜๐Ÿ˜

I'm with Sylvi in that, sex is not something that features for me now, i am on same meds as you. I think it was affected before I started the biologics, just more due to the impact of RA on my body and the pain, so it wasn't really something to look forward to as it was difficult, now I am in remission with the meds I guess it might be easier, but still aware that my body is still awkward and very reactive to any strain so still not keen. I don't think it's the sex drive itself but my attitude to it that has changed. I am now looking forward to the menopause as I am 51 and see what delights that brings!

JFlay
JFlay
in reply to TPaine

I believe my RA started in my peri-menopause years but not diagnosed until I was 58 and post menopausal. As well as pain from the RA 'dryness' is a big problem ๐Ÿ˜’ which a lot of women get with menopause. I'm now a creaky old prune! ๐Ÿ˜Ÿ

wishbone
wishbone
in reply to JFlay

RA dryness was the first sign that something was going wrong with my body. That was about 20 years ago and it hasn't been an issue since I was diagnosed and put on meds approx 2 years later.

JFlay
JFlay
in reply to wishbone

That's good... but I mean menopausal 'ladies' dryness ๐Ÿคญ๐Ÿ˜ฏ

wishbone
wishbone
in reply to JFlay

Trust me! :-O

JFlay
JFlay
in reply to wishbone

๐Ÿ˜‚๐Ÿ˜‚๐Ÿ˜‚

AngelMar
AngelMar
in reply to JFlay

You lot have got me creased up laughing ๐Ÿ˜‚๐Ÿ˜‚๐Ÿ˜‚๐Ÿ™ˆ๐Ÿ™ˆ๐Ÿค—X

๐Ÿ˜ฑ๐Ÿ˜

springcross
springcross
in reply to TPaine

I can tell you. Zilch, Nowt, Nada!!!

Hmmmm glad you've raised this as I'm the same never thought about a possible effect of meds?

There's no doubt fatigue, pain etc wouldn't help the issue, but now a deffo lack of desire, & libido.

Wonder if any research on this matter?

Buckybri
Buckybri
in reply to Happy5

I used to have a high sex drive but now there is nothing at all and my mrs thinks itโ€™s her but it isnโ€™t , the meds have worked wonders for me but thinking it might be the tramadol Iโ€™m taking , I will have to look at the side effects.

allanah
allanah
in reply to Buckybri

Are you taking steroids ??? That I hear can affect it a d have you had a blood sugar check as high blood sugar can too ...

francko
francko
in reply to allanah

I have been on MTX for about 7 months finally moving up to 20mg injections about 8 weeks ago. I was still not quite pain free and I'm taking 2.5mg prednisolone per day - down from 10mg several weeks ago. Taking the steroids brought my sex drive back as I feel so much better overall. I don't plan to be on steroids for ever but at 2.5mg/day I don't think I'm in any immediate danger!

allanah
allanah
in reply to francko

No they are really helpful. My only problem was it raised my sugar so I know that affected how i was feeling x maybe talk about sugar test at your next appointment ???

francko
francko
in reply to allanah

Yes, good point - I'll ask my rheumy about that.

I was the same and put a post up years ago on the same thing ..... but I think it was the pain and fatigue that was making me nervous. So I took the pressure of by talking to hubby and saying how sore and tired I was.

Then I had baths, painkillers and I got soft massages from him and hugs instead. As I improved the drive came back .

I think I felt unwell, had gained weight , and was not in a good place .

I think look at the leaflet in your meds but I havent seen it as a side effect. So work on your pain relief a d just being close , dont put pressure on yourself as it makes things worse.

Things do get better xxxx

Excellent post. I was just about to say as soon as your joints feel better and you are less ouch then you are more interested in intimacy as no one wants to be doing the wild thing (or not so wild?!๐Ÿ˜ณ๐Ÿคช) when they feel in so much pain. I know there are some ARC leaflets on the subject as I took one for my friendโ€™s hubby (and got a weird look from the people in the physio waiting room but I wasnโ€™t bothered .. the literature is there to help) and we read it in the restaurant before she took it home for him as his back was driving him mad but he was sad he wasnโ€™t being intimate with her. They even gave some very tasteful diagrams of gentle positions. Nothing karma sutra donโ€™t worry!! LOL. (Not that Iโ€™ve ever read it though ....) Yes we had a smile about it all but why not and yes we learned a few things reading it. Iโ€™m going to see if I can find it online. The best thing of all is to not go silent. As you say Alannah to talk and reassure someone you still want them but youโ€™re feeling fatigued and in pain is the thing to do. xx

Looked on the NRAS PDF booklet and looks an excellent read re relationships and body image which features a lot. Very sensitively written. The ARC booklet is still worth a look at too and I believe it is a PDF on their website also but NRAS far more involved. Well done.

There's some helpful advice on the NRAS website and a booklet that you can download or have send to you about relationships. It's very common with any long term illness to feel unattractive and unsexy. And the caring relationship that has to develop between you and the person you live with alters the way that you feel about them and yourself - sort of patient/carer instead of partners.

It's common - but you sound as if you want to do something about it and that's the first step.

Yup Iโ€™ve had the .. Iโ€™m the ugliest woman in the world so you wonโ€™t want to see me or touch me as my joints are ugly ... and my husband said .. you are not to think that as I love you whatever. The steroids at the time made me go a bit loopy with paranoia so probably why, but yes the download booklet might be similar to what I saw.

Happy5
Happy5
in reply to oldtimer

Plus my partner no longer sees me as attractive but as an invalid. He's expressed being worried will cause me pain to during intercourse. So not just our own feelings but the feelings of our partner come into the situation.

Yep Ra and menopause means hubby feels like he has become a monk without being asked! I just have zilch in this area but tying to address it somehow.

You may also like...